MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, a higher-than-expected troponin i results were obtained when performing a patient correlation when tested using vitros immunodiagnostic products high sensitivity troponin i (hstni) reagent lot 0021 on a vitros xt 7600 integrated system.The results were discordant when compared to repeat results obtained when tested using vitros troponin i es (tropi es) reagent (lot 6345) for the same patient samples.An assignable cause of the event could not be determined with the information provided.The ortho field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customer laboratory.As part of the validation process, the ortho fas ensures that the vitros hstni assay is performing as intended on the vitros xt 7600 integrated system prior to the patient correlation study.Quality control (qc) results must be acceptable, or the fas would not progress with the validation.The data provided were generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high-sensitivity troponin i (hstni).Results obtained using the vitros hstni assay were compared to results generated by the currently in-use vitros troponin i es assay as part of routine verification activities.As vitros hstni is a high sensitive assay, it is analytically designed to detect lower concentrations of troponin i than the existing assay and potentially enabling earlier detection of cardiac injury.Therefore, it is possible that results between the vitros hstni and tropi es assays will not always be concordant.Pre-analytical sample handling cannot be ruled out as a contributor to the event as it was determined that the customer was not following the manufacturers recommended centrifugation protocol.Additionally, the sample for one patient (patient 3) was frozen, later thawed, centrifuged, and retested.Details regarding the duration of freezing and the thawing conditions were not provided.Therefore, pre-analytical sample handling factors, including centrifugation conditions and freeze-thaw handling, cannot be ruled out as contributing factors to the event.A medical consultation was obtained from the medical safety officer: given the magnitude of the hstni elevation and the clinical scenario, some level of troponin concentration would be expected to be detected by a conventional troponin assay.However, in the absence of detailed clinical information and analytical information, the discordance between the hstni and the conventional troponin i es cannot be fully explained.Conventional cardiac troponin results are not routinely used to rule-in or rule-out a patient with complaints suggestive of an acute coronary syndrome.Serial testing is often required to detect a rise or fall pattern in cardiac troponin levels.In the unusual event that this issue were to recur, there is a low possibility that a falsely reduced or falsely elevated cardiac troponin result of this magnitude could contribute to delayed recognition of myocardial injury or unnecessary invasive investigation, which could potentially lead to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible.Therefore, based in medical consult and in an abundance of caution, this will be reportable.
 
Event or Problem Description
An ortho clinical diagnostics (ortho) field application specialist (fas) contacted the ortho technical solutions center (tsc) to report discordant, higher-than-expected troponin i results obtained when performing a patient correlation when tested using vitros immunodiagnostic products high sensitivity troponin i (hstni) reagent lot 0021 on a vitros xt 7600 integrated system.The results were discordant when compared to repeat result obtained when tested using vitros troponin i es (tropi es) reagent (lot 6345) for the same patient samples.Patient 3, vitros hstni = 245.30 ng/l (>12 ng/l, 99th percentile url for males) vs.Vitros tropi es

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24971596
Report Number3007111389-2026-00088
Device Sequence Number10496346
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261001(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown